Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Having painful heart burn. Taking multaq. Have gerd hiatel hernia. Cause?

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 5580 Questions
I am taking multaq-------am having very painful heartburn--can that be the cause
Posted Sat, 22 Jun 2013 in Medicines and Side Effects
Answered by Dr. Ivan R. Rommstein 1 hour later
Hi and welcome to XXXXXXX

Thank you for your query.

This is infrequent side effect of multaq and found in less than 2% of patients and usually this is just mild heartburn.

Hiatal hernia and GERD symptoms can be aggravated by many factors such as emotional stress, general weakness, specific food, cold wheather, smoking etc.

SO I dont think you should stop taking Multaq, just take it with some easier food and ask your GP about antiacid medicines. ALso you should avoid alcohol, coffee, smoking, fats and fast food, carbonated drinks and eat more milk and milk products, fruit and vegetables, boiled food and natural beverages and teas. 1 hour after meal you should not sit or lay. Also lay with elevated upper body.

Wish you good health. If you have any question I ll be glad to help.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor